You are here:

Pediatrics/side effects of Perinorm in infants

Advertisement


Question
I'm an Indian & have a four & half month baby boy. The baby was taken to a doctor since he was throwing up the milk 10-12 times after every feed. The doctor prescribed PERINORM syrup 1ml thrice a day.
We gave PERINORM two times and found that the baby was very laid back , not reacting , not crying.
We went to the doctor again who said the baby would be OK in 4-5 days time. Today is the fourth day, though the baby has started responding , playing a bit but still he is not able to utter any voice , even the cry is missing. We are concerned. Kindly guide us.

Thanks

Answer
Hi, Rajesh,

We never use this medicine for this purpose in the USA because it generally is not effective and has bothersome side effects. I find a lot of meds are used in India that we don't even consider in the USA.

The effects are short-lived and not permanent with a brief 2 day course.  He should be fine in a day or two.  

Good luck, Dr. Olson

Pediatrics

All Answers


Answers by Expert:


Ask Experts

Volunteer


David Olson, MD

Expertise

I would be happy to attempt to answer any questions about general pediatric topics, either medical issues or behavioral issues. This would include all the various questions one receives in a busy pediatric practice. I`m a board certified pediatrician in northern Michigan and have been in practice for over 15 years. I enjoy the teaching role I have in our practice and would enjoy the opportunity to help others with their pediatric problems.

©2016 About.com. All rights reserved.